A man was told to take high-dose B vitamins after blood tests showed he was deficient. Then he lost his ability to walk. Friday, September 30, 2022 5:36 PM GMT+1
       Reset Password        Click here to sign up.
 
daily devotionals online
Home
       our daily bread
Our Daily Bread
       the good seed
The Good Seed
       the LORD is near
The LORD is near
       andrew wommack
Andrew Wommack
       billy graham
Billy Graham
 
christian topics
Christian
       general topics
General
       interesting topics
Interesting
 

Interesting Topic

A man was told to take high-dose B vitamins after blood tests showed he was deficient. Then he lost his ability to walk. - Interesting

A man was told to take high-dose B vitamins after blood tests showed he was deficient. Then he lost his ability to walk. A man was told to take high-dose B vitamins after blood tests showed he was deficient. Then he lost his ability to walk.
Posted by Temmy Tue, August 09, 2022 12:49pm
Details
A man was told to take high-dose B vitamins after blood tests showed he was deficient. Then he lost his ability to walk.

A man was told to take high-dose B vitamins after blood tests showed he was deficient. Then he lost his ability to walk.
An elderly man in Australia lost the ability to walk after taking too many vitamin B6 supplements.Crystal Cox/Business Insider

When it comes to vitamins, more does not necessarily mean better.

A man in Australia lost his ability to walk after consuming 70 times the recommended daily dose of vitamin B6, ABC Radio Melbourne reported.

The 86-year-old man had previously been active and lived independently, his daughter Alison Taylor told ABC Radio, until a blood test revealed he had a slight deficiency in vitamin B6.

Taylor said her father didn't have any symptoms of poor health, but his doctor prescribed a 50-milligram vitamin B6 supplement to up his levels. Vitamin B6, like other B vitamins, helps the body convert food into energy by breaking down carbs and protein. Research suggests it can help the body's immune system and certain brain functions.

But 50 milligrams is much higher than the standard dose recommendation in both Australia and the US, which is 1.7 milligrams of vitamin B6 per day for men over 50. In fact, most people should get enough B6 through eating standards foods like chicken, potatoes, or even spaghetti sauce.

The new, high-dose multivitamin wasn't the only B6 in the man's diet: he was also taking a magnesium supplement, which contained B6, and ate breakfast cereals fortified with B6.

Within months, he started losing the feeling in his legs, and eventually went to the hospital after he could no longer walk, Taylor told ABC Radio.

"Twelve months ago he was driving. He's now in aged care and in a wheelchair," Taylor, who did not share her father's name, said.

More and more people are taking dangerous amounts of supplements
As the wellness industry expands and demand for dietary supplements increases, more Americans are falling ill due to taking too many. The number of calls to poison control centers about kids who took too much melatonin rose by 530% in the last decade. Preventative care experts say vitamin A supplements cause more harm than good, as taking too many can lead to bone pain and hair loss.

Most Americans are not deficient in vitamin B6, thanks to naturally occurring B6 in a variety of common foods, according to Harvard.

Certain medical conditions, like alcohol dependency and autoimmune disorders, can make individuals more susceptible to a vitamin B6 deficiency, Insider previously reported. Deficiency in the vitamin can cause inflamed skin, a weakened immune system, and depression.

Nerve damage from vitamin B6 overdose is rare, per the American Academy of Neurology, as the water-soluble nutrient typically gets peed out when taken in excess.

Mount Sinai states doses of vitamin B6 that exceed 200 milligrams can cause a loss of feeling to the legs due to peripheral neuropathy, or nerve damage. Some patients can regain the ability to walk if they stop taking the supplements, per Mount Sinai.

Taylor told ABC Radio she is no longer sure her father will see a full recovery, but she hopes physical therapy will help him to be less reliant on his wheelchair.

Source





 

More From Trending Chat Room Archives


J&J Vaccine
J&J Vaccine
Posted on Tue, April 13, 2021 10:16pm
Rare blood clots tied to J&J’s COVID-19 shot are similar to issues with AstraZeneca’s vaccine, FDA official says



Federal health officials say the ultra-rare blood clots reported in six people who received Johnson & Johnson’s COVID-19 vaccine are similar to blood...More
Manchester United
Manchester United
Posted on Mon, May 24, 2021 3:41pm
Euro 2020: Predicted England squad ahead of Gareth Southgate’s announcement



Gareth Southgate will name his England squad for Euro 2020 on Tuesday, just over two weeks before the competition begins.

The tournament, which was postponed last summer and will...More



 



For enquiries, notifications and ad placement send mail to [email protected]
Copyright 2012 - 2022 All Rights Reserved.
Privacy Policy || Terms & Conditions